Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 142, NWS New Orleans, LA

July 21, 2001Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 21, 2001, 5:11 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 21, 2001, 5:11 PM CDT (22:11 UTC)
Expired
Jul 21, 2001, 5:45 PM CDT
In force
34 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Tangipahoa Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1305 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 212212
SVRNEW

LAC105-212245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
511 PM CDT SAT JUL 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA

* UNTIL 545 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER NORTHERN TANGIPAHOA PARISH...OR ABOUT   
  5 MILES EAST OF KENTWOOD...MOVING SOUTHWEST AT 10 MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3087 9042 3097 9042 3091 9049 3076 9051

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:40 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 21, 3:40 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
340 PM CDT SAT JUL 21 2001

DUE TO CONSTRAINTS OF TIME...WILL BE VERY BRIEF.

RDA OUT OF SERVICE DUE TO LIGHTNING STRIKE. EL TECH ENROUTE TO
INITIATE REPAIRS. WE ARE CLOSELY MONITORING MOSAIC OF SURROUNDING
OFFICES.

WEATHER IS GOING ACCORDING TO PLAN WITH MCS OVER THE CWA THIS
AFTERNOON AS DISCUSSED YESTERDAY. PRETTY STRONG WIND GUSTS WITH 38
KTS MEASURED AT KNEW AS SQUALL LINE ROLLS THROUGH.

BACK DOOR FRONT MEANDERING IN AS INDUCED BY CONVECTION. STILL GOING
VERY CLOSE TO AVN FOR TEMPS AND POPS. EXTENDED WILL BE CONTINUITY
FROM PREVIOUS PACKAGES.

MCB 73/93/72/93 2412    BTR 75/93/7l4/93 2412
MSY 77/93/76/93 3411    GPT 75/91/74/91 2411

.NEW...NONE.
LA...NONE.
MS...NONE.
24

In the hours before

Local storm report, Jul 21, 3:44 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
344 PM CDT SAT JUL 21 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1225 PM    10 S BILOXI               MS   40 MPH TSTM WIND GUST
07/21/01   HARRISON                       VESSEL SUNK BY SQUALL
                                          GUSTS. RESCUED BY SHIP
                                          ISLAND PARK SERVICE.
                                          REPORTED BY HARRISON COUNTY
                                          SHERIFF'S OFFICE.

RJR

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.